Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Long time use of norco and withdrawal symptoms

wdwgrannywwdwgranny Posts: 63
edited 06/11/2012 - 8:45 AM in Pain Medications
i have been on norco 10/325 for over two years dosage slowly increase to 1 to 2 pills every six hours, now they added tramadol 50 mg 1 to 2 every 6 hours too for break thru pain, at about 4 to 5 hours i get upset tummy almost to a dry heave, an longer i go the pain in my knees and elbows aches , iam i having withdrwl? i am scared now that i am addicted the dr said i would become physicaly addicted. i dont get groggry or anything from the med an always take as directed i even try to with hold med till pain is to strong then take but i am afraid of what is happening to me , i know i will be on these for good now they wanted to change to methodone but i said NO WAY .please tell me am i worrying for nothing? thank you


  • This is from my experience only, but if you are taking the pain medications because you use them and have been using them for 2 years, you may have built up a tolerance to the medication, not an addiction. You may want to do some searches on the net that tell you the exact difference between the two. I think that we all go through that period of being afraid that we're becoming "addicted". I think a lot of that fear has to do with public perseption of chronic pain suffers and also to the media for all the attention given to celebrities with addictions.

    Those people and chronic sufferers are not the same. Your stomach issues might be coming from the tramadol. Did it start after you started taking the tramadol for breakthrough? I know that that particular medication upsets my stomach.

    If you are in pain around the clock, you may want to think about taking the pain meds around the clock. Personally, if I wait until the pain is too bad I don't get a good response from the medication. So now, at the first twinges of pain I take my meds. I've come to know the pattern of how my pain works and I can tell when one pain may lead to bigger pains, so I nip that in the bud :)

    To answer your last question, Are you worrying for no reason, I have to say of course not. It's your pain, your body, and your life. So if you don't worry about it-who will? It's a wise choice to question things you don't know, especially something as big as narcotic addiction. It's a total shame that we are all painted with the same brush.

    If your stomach issues continue, I would call the doctor who prescribed the meds and explain to them what's going on. Not everybody can tolerate every medication. There is probably something they can do for you. But there is no need for you to have an upset stomach everytime you take your medicine if there is another alternative out there.

    Best of luck to you! I hope you feel better soon! :)
  • I'm taking the same dose of Norco as you are and have been on Norco for quite a while now.

    Actually I had been on vicodin 7/750s for quite some time when I started getting stomach aches and told my surgeon's PA that I thought it was from the APAP. So she switched me to norco 10/325s and I've been taking them, 2 3x a day for quite a while now, probably for almost a year. In all, I've been on vicodin or norco for two years now and it still manages my pain pretty well.

    Like Stacey, I take them when I feel pain coming on, not when it gets really bad. I take them first thing in the am because that's when I hurt the worst, then usually early afternoon after I eat lunch, then again about 6:30-7pm. I have not been getting stomach aches.

    So, with all that said (geez I just rambled there, didn't I?), I doubt that you're having withdrawal symptoms. But like Stacey said, perhaps it's the tramadol or the addition of it to the norcos.

    I agree that you shouldn't have to deal with stomach aches when taking your meds, so it might be a good idea to contact your doc and let him know the problem you're having and see what he suggests.

    Take care and let us know what happens.
  • I have a lot of n/v issues with meds, and one thing I do to help keep it at a minimum is always making sure my stomach never gets too empty. I usually keep crackers or something with me at all times, and if I start to get nauseated I eat something and usually feel much better. As others have said, you should let your doctor know what is going on, but in the meantime you might try seeing if eating something bland when you start to feel sick helps.
  • If you are taking the norco 2 at a time, that's a lot of norco. It's not surprising that it would be causing some tummy upset. Have you talked to your doctor about this?

    The never taking it on an empty stomach suggestion is a good one. For me, though, there are some meds I just can't take. I can't take percocet (or couldn't last I tried) or NSAIDs, and I am thinking trying to take Norco 2 at a time would be pretty hard on my tummy.

    My doctor has me on a long-acting morphine and then the Norco as a break-through med, and so far that has worked well for me. But the best thing is to work with your doctor to find something that does not upset your stomach. Taking 20 mg of Hydrocodone at a time might just be too much. You might have to try a sustained release med instead.

  • I have heard that Tramadol can make you feel nauseas. If you have been taking Norco for awhile and haven't had any problems then I would be suspicious of whatever has changed. I agree with all of the suggestions to talk to your doctor. Personally, I don't think much of Tramadol in terms of providing any meaningful pain relief, but perhaps that's just me.

    I'm curious as to why you are so against Methodone. That may be a very effective medication for you. I'm roughly in the same situation as you and my Acupuncturist (of all people) mentioned Methodone as being an effective medication for people who are not getting sustained relief from other oral meds. I'm looking into myself.

    Best wishes,
  • It sounds like you are asking if the Tramadol could be causing these symptoms. Is that right? I know that it has a lot of side effects. Did your symptoms start immediately after beginning your regimen on Tramadol?

    I used to take two Norco 10/325 pills at a time and had no problems.

Sign In or Register to comment.